MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ5 R; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ5 R; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 1960-50-500
Medical Device Problem Codes Loss of or Failure to Bond (1068); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Local Reaction (2035); Ambulation or Postural Difficulties (2544)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: litigation claim letter.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised to address pain and loosening of the femoral component at the bone to cement interface.Depuy cement was used.Sigma femur was exchanged to tc3 femur as well as exchanged rp insert trial to a tc3 rp insert trial and exchanged patella.Doi: (b)(6) 2017.Dor: (b)(6) 2019; right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records/billing records were reviewed: on (b)(6) 2018, the patient had a revision right total knee arthroplasty to address loosening tibial tray at the implant/cement interface, pain, effusion, clunking and inability to perform his normal function.The femoral component was noted to be loosened ¿was cleaned and re-cemented¿, the patella was noted to be well fixed and was retained.On (b)(6) 2018, the patient had a revision left total knee arthroplasty to address loosening of the tibial tray at the cement/implant interface, pain, swelling, and difficulty with walking.The patella and femoral components were noted to be well-fixed and were retained.The insert was removed without allegation of deficiency.(sticker page 46 of 97) depuy tibial tray and insert were used as well as competitor cement x2 were used during this procedure.On (b)(6) 2019, the patient had a revision right total knee arthroplasty to address loose right total knee.The indications for surgery included that the patient had a previous revision for aseptic loosening of his tibial plateau.The patient now has loosening of the femoral component as well as the patellar component, severe popping and snapping and difficult ambulation.During the procedure, the surgeon observed loosening of the femoral component and patella, with no interface provided.The tibial tray was noted to be well fixed.(sticker page 55 of 97) depuy patella, insert, and femoral components along with competitor cement x2 were used during this procedure.On (b)(6) 2019, the patient had a revision left total knee arthroplasty to address failed left total knee arthroplasty and loose left total knee arthroplasty.The indications for surgery included: one bag of depuy cement used for both knees during initial implantation, which led to early failure and has had a previous revision for loose tibial.Prior medical records noted the patient was experiencing instability, and pain.During the current revision the surgeon reported that the femoral component and patella were loose, no interface provided.(sticker page 43 of 97) depuy femoral component, patella, and insert, along with competitor cement x2 were used during this procedure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical and billing records received and were reviewed: office notes 03/21/2019 - 12/19/2019 indicate the patient is experiencing swelling, popping, instability and pain of the left knee.He is also experiencing swelling, pain, numbness and instability in the right knee and feelings of crunching and cracking.Current treatment includes oral pain medication, physical therapy, knee braces and nerve blocks.No evidence of additional revision of products.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient product x-ray images have been provided for review (alert dates: (b)(6) 21, (b)(6) 21 and (b)(6) 21.No device associated with this report was received for examination.Provided images in jpeg format within patient medical records.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SIGMA PS CEM FEM SZ5 R
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE RAYNHAM MFG SITE
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key11037657
Report Number1818910-2020-27233
Device Sequence Number1023841
Product Code JWH
UDI-Device Identifier10603295075165
UDI-Public10603295075165
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K073529
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1960-50-500
Device Catalogue Number196050500
Device Lot NumberHA5164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer03/17/2021
03/31/2021
12/23/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date04/09/2021
04/20/2021
01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOMET REFOBACIN BONE CEMENT.; BIOMET REFOBACIN BONE CEMENT.; MBT REVISION CEM TIB TRAY SZ 5.; PFC SIGMARP STB TB IN 5 12.5.; PFC*SIGMA/OV/DOME PAT 3PEG,41.; SIGMA PS CEM FEM SZ5 R.; BIOMET REFOBACIN BONE CEMENT; BIOMET REFOBACIN BONE CEMENT; MBT REVISION CEM TIB TRAY SZ 5; PFC SIGMARP STB TB IN 5 12.5; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIGMA PS CEM FEM SZ5 R
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight109 KG